Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 93, NWS Philadelphia/Mount Holly

June 26, 20254 counties in Pennsylvania

NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Jun 26, 2025, 4:31 PM EDT for 4 counties in Pennsylvania. It was in force for 44 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2025, 4:31 PM EDT (20:31 UTC)
Expired
Jun 26, 2025, 5:15 PM EDT
In force
44 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Berks County, PA, Bucks County, PA, Lehigh County, PA, Montgomery County, PA

What was reported inside it

TimeReportWhereRemark
Jun 26, 4:40 PM EDTTSTM WND DMGRichmond Twp, PAWires down. Time estimated from radar.
Jun 26, 4:50 PM EDTTSTM WND DMG1 Ne Fleetwood, PAMultiple houses with roof damage and windows blown out. Time estimated from radar.
Jun 26, 4:50 PM EDTTSTM WND DMG1 Ne Fleetwood, PAMultiple trees uprooted. Time estimated from radar.
Jun 26, 5:00 PM EDTTSTM WND DMG1 Ene Lyons, PAPower poles blown down. Time estimated from radar.
Jun 26, 5:00 PM EDTTSTM WND DMG1 Ene Lyons, PARoofing material removed from a barn. Time estimated from radar.
Jun 26, 5:00 PM EDTTSTM WND DMGFleetwood, PAMultiple trees snapped and uprooted. Time estimated from radar.
Jun 26, 5:00 PM EDTTSTM WND DMGFleetwood, PARoofing material removed from farm outbuilding. Time estimated from radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 26, 2:20 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 8.5 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2025-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 437 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2025-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
437 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
1094 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

251 
WUUS51 KPHI 262031
SVRPHI
PAC011-017-077-091-262115-
/O.NEW.KPHI.SV.W.0093.250626T2031Z-250626T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mount Holly NJ
431 PM EDT Thu Jun 26 2025

The National Weather Service in Mount Holly NJ has issued a

* Severe Thunderstorm Warning for...
  Northeastern Berks County in eastern Pennsylvania...
  Southern Lehigh County in eastern Pennsylvania...
  Northwestern Montgomery County in southeastern Pennsylvania...
  West central Bucks County in southeastern Pennsylvania...

* Until 515 PM EDT.

* At 431 PM EDT, a severe thunderstorm was located near
  Lenhartsville, or 13 miles north of Reading, moving southeast at 25
  mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor damage to vehicles is possible. Wind damage to 
           roofs, siding, trees, and power lines is possible.

* Locations impacted include...
  Allentown, Reading, Emmaus, Quakertown, Kutztown, Hamburg,
  Fleetwood, Laureldale, East Greenville, Topton, Shoemakersville,
  Bally, Bechtelsville, Lyons, Lenhartsville, Zionsville, Ancient
  Oaks, Claussville, Geryville, and Gilbertsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4056 7601 4067 7565 4043 7533 4026 7585
TIME...MOT...LOC 2031Z 333DEG 21KT 4053 7586 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

DeSilva
2 follow-up statements
121 
WWUS51 KPHI 262047
SVSPHI

Severe Weather Statement
National Weather Service Mount Holly NJ
447 PM EDT Thu Jun 26 2025

PAC011-017-077-091-262115-
/O.CON.KPHI.SV.W.0093.000000T0000Z-250626T2115Z/
Berks PA-Lehigh PA-Montgomery PA-Bucks PA-
447 PM EDT Thu Jun 26 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHEASTERN BERKS...SOUTHEASTERN LEHIGH...NORTHWESTERN
MONTGOMERY AND WEST CENTRAL BUCKS COUNTIES...

At 447 PM EDT, a severe thunderstorm was located over Fleetwood, or 9
miles northeast of Reading, moving southeast at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to vehicles is possible. Wind damage to roofs, 
         siding, trees, and power lines is possible.

Locations impacted include...
Allentown, Emmaus, Quakertown, Kutztown, Fleetwood, Laureldale, East
Greenville, Topton, Bally, Bechtelsville, Lyons, Zionsville, Ancient
Oaks, Geryville, Gilbertsville, Boyertown, Pennsburg, Mount Penn,
Macungie, and Red Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4053 7590 4060 7556 4043 7533 4026 7585
      4046 7594
TIME...MOT...LOC 2047Z 333DEG 21KT 4044 7580 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

DeSilva
743 
WWUS51 KPHI 262115
SVSPHI

Severe Weather Statement
National Weather Service Mount Holly NJ
515 PM EDT Thu Jun 26 2025

PAC011-017-077-091-262125-
/O.EXP.KPHI.SV.W.0093.000000T0000Z-250626T2115Z/
Berks PA-Lehigh PA-Montgomery PA-Bucks PA-
515 PM EDT Thu Jun 26 2025

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BERKS...
SOUTHEASTERN LEHIGH...NORTHWESTERN MONTGOMERY AND WEST CENTRAL BUCKS
COUNTIES HAS EXPIRED...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
eastern and southeastern Pennsylvania.

LAT...LON 4053 7590 4060 7556 4043 7533 4026 7585
      4046 7594
TIME...MOT...LOC 2115Z 333DEG 21KT 4031 7571 

$$

DeSilva

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:41 PM EDT, 50 minutes earlier.

Area forecast discussion, Jun 26, 3:41 PM EDT, 50 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
341 PM EDT Thu Jun 26 2025

.SYNOPSIS...
A cold front will continue to settle southward across our area
through tonight and then remain just to our south through
Friday. The front gradually lifts northward as a warm front
Saturday, followed by a weak cold front stalling nearby on
Sunday. The front then shifts northward as a warm front Monday
followed by a cold front later Tuesday. High pressure builds
closer later Wednesday into Thursday.

&&

.NEAR TERM /THROUGH FRIDAY/...
As of early this afternoon, the back door cold front stretches
from near Allentown south to near Philly and southeast towards
Atlantic City. Locations north and east have cooled and clouded
up considerably. Further south and west, warmth and humidity
remain, and in fact it turned out the need was present to expand
the heat advisories up into Philly metro once again as heat
indices are meeting the early-season criteria once again.

Where the front has yet to reach, heat and instability have
increased, and storms are starting to develop. As these storms
start to intersect the southwestward moving front, they may
stall on the boundary, which could result in a locally heavy
rain and flood threat. HREF was most bullish across areas just
northwest and southwest of our forecast area, but enough of a
signal is present to give us confidence in posting a flood watch
for our westernmost zones in PA thru this evening. Storms may
make their way further east, with a lesser but still present
heavy rain threat, but the highest risk definitely appears to
be in the far west. There is also an increasing severe risk as
the front backs slowly south and west, with greater than
expected CAPE available, SPC has coordinated a severe
thunderstorm watch mainly for locations west and south of Philly
thru 10 PM.

Later tonight as convection winds down, the front will sweep
southwest and blanket most of the region with low clouds and a
much cooler east to northeast wind. Lows will be in the 50s
Poconos, 60s most elsewhere, but near 70 southern Delmarva
zones.

A low cloud deck will dominate Friday on the easterly flow north
of the front, which will stall just to our south. Some showers
and spotty thunderstorms may develop via disturbances passing
aloft and elevated instability, but severe and flood risk look
lower. Temperatures will struggle to reach 70 across
north/central NJ, likely failing to do so in the Poconos, but
may touch 80 across the eastern shore of MD and far southern DE.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
The much cooler conditions will ease as the onshore flow
weakens and is replaced by a southerly return flow.

An easterly flow regime is forecast to remain in place Friday
night and to start Saturday. This will then ease as surface high
pressure shifts east toward the northern Atlantic. This along
with low pressure tracking north of the Great Lakes and toward
northern Maine Saturday will result in a more return flow
setting up across our area during Saturday. This will send a
warm front northward during Saturday, bringing a much warmer and
increasingly more humid air mass back into our region for
weekend. A weak cold front then looks to settle into our area
Saturday night before stalling on Sunday.

As this occurs, some showers and thunderstorms will be possible
given the initial warm air advection and moisture advection.
This will increase the instability each day, with the
probability of precipitation the greatest Saturday afternoon
across mainly our northern and western zones. As the main system
slides by well to our north later Saturday, any severe
thunderstorm risk looks rather low. The pattern may repeat on
Sunday where some showers and thunderstorms will again be
possible, especially during the peak heating hours of the
afternoon and early evening. Temperatures are forecast to top
out at 90 degrees for some places each afternoon, especially
across the southern half of the area away from the immediate
coast. The heat indices for the majority of the area should stay
below 100 degrees each afternoon (a bit lower Sunday given some
lowering of the surface dew points).

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
Summary...Potentially unsettled at times with no extreme heat
forecast.

Synoptic Overview...An upper-level trough is forecast to move
into much of the East by later Tuesday, then remain in place
through Thursday with it potentially amplifying some. At the
surface, a boundary across our area will start to lift north as
a warm front Monday, then a cold front moves through later
Tuesday. High pressure then builds closer later Wednesday into
Thursday.

For Monday and Tuesday...An upper-level trough across the
Midwest and adjacent Canada Monday is forecast to shift eastward
and amplify some. This overspreads the Northeast with it
possibly amplifying a bit more as stronger shortwave energy
rounds the base of the trough. This will drive a cold front
toward our area later Monday, then cross our region by later
Tuesday. Increasing mid level flow will result in an uptick in
shear and instability should be sufficient enough for some
thunderstorm development. There could be some severe
thunderstorm risk Tuesday afternoon as the cold front arrives in
tandem with the incoming upper-level trough. Some showers or
thunderstorms cannot be ruled out on Monday especially in the
afternoon and evening, primarily tied to a surface trough.
Temperatures will make a run at 90 degrees for many areas with
Tuesday potentially the hotter day as dew points surge ahead of
the cold front. While it will be rather warm and humid, extreme
heat is currently not forecast.

For Wednesday and Thursday...The upper-level trough across the
Northeast and Mid-Atlantic may tend to sharpen again as
additional energy rounds its base. The cold front should be
south and east of our area to start Wednesday, and while
temperatures do not look to drop much, the dew points are
forecast to lower some in the wake of the cold front. Despite
the presence of the upper-level trough, less in the way of
deeper moisture should keep the instability lower as well. Given
surface high pressure building closer to our area later
Wednesday and especially Thursday, the chance for any showers
and thunderstorms at this time looks to be rather low.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
Rest of today...Mainly VFR, but sub-VFR possible mainly from
PHL north and east as backdoor front brings stratus deck. Spotty
showers/t-storms possible during the afternoon especially
western terminals. Winds turning northeasterly 5-10 kts. Low
confidence.

Tonight...Sub-VFR conditions likely with IFR possible. Scattered
storms this evening give way to widespread low stratus later at
night. Winds northeast to east 5-10 kts. Low confidence.

Friday...Sub-VFR conditions likely with IFR possible. Scattered
showers possible, but main concern will be continued low stratus
deck which likely lingers most if not all day. Winds still east
to northeast 5-10 kts. Low confidence.

Outlook...

Friday night...MVFR/IFR ceilings due to low clouds. Some
showers are possible which could result in visibility
restrictions at times.

Saturday...IFR or MVFR ceilings improve to VFR. Some showers or
thunderstorms possible.

Sunday and Monday...A few showers and thunderstorms, resulting
in lower ceilings/visibilities at times, are possible.

Tuesday...Some showers and thunderstorms probable with local
restrictions.

&&

.MARINE...
Small Craft Advisory thru Friday afternoon for northern two NJ
marine zone given northeast flow gusting 25-30 kts which likely
continues into Friday, with seas building to 3-5 feet. Rest of
zones should see NE winds 10-15 kts with some gusts up to 20
kts thru Friday and seas of 2-4 feet. A spotty gusty
thunderstorm possible this afternoon/evening.

Outlook...

Friday night through Tuesday...The conditions are anticipated
to be below Small Craft Advisory criteria.

Rip Currents...

For Friday, onshore flow with east winds around 15 to 20 mph will
continue with seas off the coast building to around 3 to 4 feet. For
this reason, there is a MODERATE risk for the development of
dangerous rip currents for both the Jersey Shore and the Delaware
Beaches.

For Saturday, the flow turns southerly so there will be less of an
onshore component however the seas will continue to be around 3 to 4
feet. For this reason we'll continue with a MODERATE risk for the
development of dangerous rip currents for the NJ Shore with a LOW
risk for the Delaware Beaches.

For specific beach forecasts, visit weather.gov/beach/phi

&&

.TIDES/COASTAL FLOODING...
The recent New Moon and increasing onshore flow will lead to higher
confidence in advisory level tidal flooding occurring this evening.
While we are getting away from the New Moon, onshore flow will
result in water piling up and more widespread minor tidal flooding
for the coastal and Delaware Bay communities. The Coastal Flood
Advisory was expanded this afternoon to include all counties along
the Delaware Bay. It appears that the higher water at advisory
levels will only be for one tide cycle, but we'll monitor later
today to assure that this trend continues.

No tidal flooding is expected within the tidal Delaware River or
Chesapeake Bay.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Heat Advisory until 8 PM EDT this evening for PAZ070-071-102-
     104.
     Flood Watch until midnight EDT tonight for PAZ054-060-061-101-
     102.
NJ...Heat Advisory until 8 PM EDT this evening for NJZ017-018.
     Coastal Flood Advisory from 10 PM this evening to 2 AM EDT
     Friday for NJZ016.
     Coastal Flood Advisory from 7 PM this evening to 1 AM EDT
     Friday for NJZ012>014-020>027.
DE...Heat Advisory until 8 PM EDT this evening for DEZ001>003.
     Coastal Flood Advisory from 10 PM this evening to 2 AM EDT
     Friday for DEZ001.
     Coastal Flood Advisory from 7 PM this evening to 1 AM EDT
     Friday for DEZ002>004.
MD...Heat Advisory until 8 PM EDT this evening for MDZ012-015-019-
     020.
MARINE...Small Craft Advisory until 6 PM EDT Friday for ANZ450-451.

&&

SYNOPSIS...Gorse/RCM
NEAR TERM...RCM
SHORT TERM...Gorse
LONG TERM...Gorse
AVIATION...Gorse/RCM
MARINE...Fitzsimmons/Gorse/RCM
TIDES/COASTAL FLOODING...

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 12:24 PM EDTFlood WatchPHIBerks, Carbon, Chester, Lehigh11 hr
Jun 26, 3:48 PM EDTSevere Thunderstorm WarningPHIBerks, Lehigh42 min
Jun 26, 4:20 PM EDTSevere Thunderstorm WarningPHICarbon, Lehigh, Monroe, Northampton40 min
Jun 26, 5:45 PM EDTSevere Thunderstorm WarningPHIBerks, Chester, Montgomery45 min
Jun 26, 6:21 PM EDTFlash Flood WarningPHIBerks2 hr
Jun 26, 6:29 PM EDTSevere Thunderstorm WarningPHIBerks, Chester, Delaware, Montgomery46 min
Jun 26, 6:49 PM EDTFlash Flood WarningPHIChester, Delaware4 hr
Jun 26, 6:54 PM EDTSevere Thunderstorm WarningPHIChester36 min
Jun 26, 7:14 PM EDTSevere Thunderstorm WarningPHIChester, Delaware46 min
Jun 26, 7:27 PM EDTFlash Flood WarningPHIChester, Delaware4 hr

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.